Previous |  Up |  Next


convex stochastic processes; sets of approximating minimizers; weak convergence; Vietoris hyperspace topologies; Choquet-capacity
For lower-semicontinuous and convex stochastic processes $Z_n$ and nonnegative random variables $\epsilon_n$ we investigate the pertaining random sets $A(Z_n,\epsilon_n)$ of all $\epsilon_n$-approximating minimizers of $Z_n$. It is shown that, if the finite dimensional distributions of the $Z_n$ converge to some $Z$ and if the $\epsilon_n$ converge in probability to some constant $c$, then the $A(Z_n,\epsilon_n)$ converge in distribution to $A(Z,c)$ in the hyperspace of Vietoris. As a simple corollary we obtain an extension of several argmin-theorems in the literature. In particular, in contrast to these argmin-theorems we do not require that the limit process has a unique minimizing point. In the non-unique case the limit-distribution is replaced by a Choquet-capacity.
[1] Attouch, H.: Variational Convergence for Functions and Operators. Applicable Mathematics Series, Pitmann, London 1984.
[2] Bertsekas, D. P.: Convex Analysis and Optimization. Athena Scientific, Belmont, Massachusetts 2003.
[3] Chernozhukov, V.: Extremal quantile regression. Ann. Statist. 33 (2005), 806-839. DOI 
[4] Davis, R. A., Knight, K., Liu, J.: M-estimation for autoregressions with infinite variance. Stochastic Process. Appl. 40 (1992), 145-180. DOI 
[5] Ferger, D.: Weak convergence of probability measures to Choquet capacity functionals. Turkish J. Math. 42 (2018), 1747-1764. DOI 
[6] Gaenssler, P., Stute, W.: Wahrscheinlichkeitstheorie. Springer-Verlag, Berlin, Heidelberg, New York 1977. Zbl 0357.60001
[7] Geyer, C. J.: On the asymptotics of convex stochastic optimization. Unpublished manuscript (1996).
[8] Haberman, S. J.: Concavity and estimation. Ann. Statist. 17 (1989), 1631-1661. DOI 
[9] Hjort, N. L., Pollard, D.: Asymptotic for minimizers of convex processes. Preprint, Dept. of Statistics, Yale University (1993). DOI 
[10] Hoffmann-Jørgensen, J.: Convergence in law of random elements and random sets. In: High Dimensional Probability (E. Eberlein, M. Hahn and M. Talagrand, eds.), Birkhäuser Verlag, Basel 1998, pp. 151-189.
[11] Kallenberg, O.: Foundations of Modern Probability. Springer-Verlag, New York 1997. Zbl 0996.60001
[12] Knight, K.: Limiting distributions for $L_1$ regression estimators under general conditions. Ann. Statist. 26 (1998), 755-770. DOI 
[13] Knight, K.: Limiting distributions of linear programming estimators. Extremes 4 (2001), 87-103. DOI 
[14] Knight, K.: What are the limiting distributions of quantile estimators?. In: Statistical Data Analysis Based on the $L_1$-Norm and Related Methods (Y. Dodge, ed.), Series Statistics for Industry and Technology, Birkhäuser Verlag, Basel pp. 47-65. DOI 
[15] Liese, F., Mieschke, K-J.: Statistical Decision Theory. Springer Science and Business Media, LLC, New York 2008. DOI 
[16] Molchanov, I.: Theory of Random Sets. Second Edition. Springer-Verlag, New York 2017. DOI 
[17] Pflug, G. Ch.: Asymptotic dominance and confidence regions for solutions of stochastic programs. Czechoslovak J. Oper. Res. 1 (1992), 21-30.
[18] Pflug, G. Ch.: Asymptotic stochastic programs. Math. Oper. Res. 20 (1995), 769-789. DOI 
[19] Rockefellar, R. T., Wets, R. J.-B.: Variational Analysis. Springer-Verlag, Berlin, Heidelberg 1998.
[20] Smirnov, N. V.: Limiting distributions for the terms of a variational series. Amer. Math. Soc. Trans. 67 (1952), 82-143.
[21] Topsøe, F.: Topology and Measure. Lecture Notes in Mathematics. Springer-Verlag, Berlin, Heidelberg, New York 1970.
[22] Wagener, J., Dette, H.: Bridge estimators and the adaptive Lasso under heteroscedasticity. Math. Methods Statist. 21 (2012), 109-126. DOI 
Partner of
EuDML logo